Tuesday, August 16, 2022
HomeNewsParacetamol Is The Most Abused Painkiller - Dr. Nii Lante

Paracetamol Is The Most Abused Painkiller – Dr. Nii Lante

A Physician Specialist, Dr. Nii Lante Okunka Blankson, says the most commonly abused painkiller is paracetamol.

Physician specialist Dr. Nii Okunka Blankson

This, according to him, is because paracetamol is a commonly available drug over the counter.

Speaking on GTV Breakfast with Kafui Dey, on the long-term effects of painkillers, the Physician Specialist said taking too much painkillers can lead to toxicity.

“Taking too much painkillers can spill into toxicity. That means you have too much of the level of the drug that you are supposed to have in you…. For example, if you take tramadol, we know the drug depresses respiration.

Paracetamol

“But just a little bit. So, everybody, you take tramadol and feel a little drowsy you know, but you can deal with that. But if you take a high burden, now the effect on the concentration and the effect on the breathing becomes more….. If every time you are taking painkillers, the receptors become blunt.

“So, you need more drugs to activate the receptor for you to get pain relief. And unfortunately, those drugs have side effects like euphoria, that’s why people go and abuse it so it’s like a side root to get high,” he said on Monday, June 27, 2022.

Dr. Nii Lante also mentioned that the reason some pharmacists sell drugs to patients without a prescription is that they want to make a profit. However, he believes that there are equally good Pharmacists here in the country who don’t joke with regulations on taking painkillers without prescriptions.

He further explained that long-term use of painkillers can lead to ulcers therefore patients should seek proper medical advice.

“These painkillers, brufen and stuff, if you take them too much, you can develop an ulcer easily. An ulcer is a sore in the stomach lining. What happens is that if you take them for too long, the stomach cannot protect itself, and then there is a lot of acid in the stomach, and then you develop an ulcer. It’s actually dangerous to keep on taking brufen, diclofenac, naproxen… without seeing the doctor. The doctor would usually give you limits. Don’t take it more than this number of days to protect you,” Dr. Nii Lante Blankson noted.

Source: GBC

RELATED ARTICLES

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Most Popular

Recent Comments